Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 29, NWS Corpus Christi, TX

May 10, 2007Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 10, 2007, 9:21 PM CDT for Victoria County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2007, 9:21 PM CDT (02:21 UTC)
Expired
May 10, 2007, 11:15 PM CDT
In force
114 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1187 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 110223
FFWCRP
TXC469-110415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
921 PM CDT THU MAY 10 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN VICTORIA COUNTY IN SOUTH TEXAS

* UNTIL 1115 PM CDT

* AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS UP TO 4 TO 5 INCHES ACROSS
  THE NORTHERN PORTIONS OF VICTORIA COUNTY. THESE STORMS ARE MOVING
  SOUTHEAST AROUND 30 MPH AND ARE EXPECTED TO BE ACROSS VICTORIA
  AROUND 10 PM. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...VICTORIA...NURSERY AND TELFERNER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2907 9697 2898 9685 2872 9673 2868 9713
      2899 9712

$$

TE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 10, 6:48 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 10, 6:48 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
648 PM CDT THU MAY 10 2007

.UPDATE...UPDATED FOR SVR BOX #266. ZFP...CWF AND GRIDDED PRODUCTS
SENT OUT. EXTENDED POPS OUT TO THE NORTHWEST FOR BOX. BEST SHOT
FOR SEVERE WILL BE NORTHERN TIER OF COUNTIES ESPECIALLY NORTHEAST
WHERE COOLEST MID LEVEL AIR EXISTS. SEVERE CONCERN EXPECTED TO DIMINISH
A COUPLE OF HOURS AFTER SUNSET SINCE BOUNDARY LAYER FLOW WEAK.

&&

.PREV DISCUSSION... /ISSUED 259 PM CDT THU MAY 10 2007/

SHORT-TERM (TONIGHT THROUGH FRIDAY NIGHT)...WL RETAIN LOW POPS FOR
THIS EVENING/TNGT OWING TO THE UPPER LOW. BASED ON THE TRAJECTORY/
TIMING OF THE ASSOCIATED MID/UPPER Q-VECTOR PATTERN...SUBSIDENCE
EXPECTED TO PREDOMINATE THE LAND AREAS BY 06Z FRI...THEN OVR THE
COASTAL WATERS BY 18Z FRI. THUS DO NOT EXPECT PCPN FRI/FRI NGT...
DESPITE SIGNIFICANT PW VALUES PROGD BY THE GFS. THE GFS THERMODYNAMIC
PROFILES SUGGEST CLOUDS DRG THE OVERNIGHT/EARLY MORNING HOURS.

MARINE...BASED ON THE EXPECTED TRAJECTORY/TIMING OF THE UPPER LOW...
WL RETAIN A CHANCE FOR CONVECTION UNTIL FRIDAY AFTN. WIND/SEAS WL
REMAIN BELOW SCEC CATEGORY.

AVIATION...MSTR WL BE SUFFICIENT FOR MVFR CEILINGS DRG THE 06Z-15Z
FRI PERIOD OVR THE CNTRL/ERN CWFA...WITH THESE CONDITIONS AREAWIDE
DRG THE 06Z-12Z SAT PERIOD. OTHERWISE...VFR CONDITIONS ARE EXPECTED.

LONG-TERM (SATURDAY THROUGH THURSDAY)...MAIN CONCERN IN THE
EXTENDED FORECAST PERIOD IS THE PRECIP CHANCES SATURDAY INTO SUNDAY
ASSOCIATED WITH THE UPPER LEVEL TROUGH AXIS PROGGED TO BE IN PLACE
ACROSS THE GULF OF MEXICO. MODELS INDICATE MOISTURE POOLING ALONG
THE COASTAL BEND ON THE BACK SIDE OF THE TROUGH...WITH PWATS PROGGED
TO BE BETWEEN 1.4 AND 1.7. ALSO A WEAK SHORTWAVE ROTATING AROUND THE
BACK END OF THE UPPER LEVEL TROUGH MAY BE ENOUGH TO GENERATE
ISOLATED CONVECTION ACROSS SOUTH TX...MAINLY ACROSS THE EASTERN
AREAS. THEREFORE...HAVE INDICATED SLIGHT CHANCE POPS IN THE FORECAST
FOR THE EASTERN CWA ON SAT AND SUN. REST OF PERIOD LOOKS DRY AS
UPPER LEVEL RIDGING BUILDS IN. WINDS WILL BE UNUSUALLY LIGHT OVER
THE WEEKEND...WITH SLIGHTLY STRONGER SE FLOW EXPECTED TO PICK UP
TUES INTO WED. TEMPS WILL GENERALLY BE A COUPLE OF DEGREES ABOVE
NORMAL THROUGHOUT THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    64  83  65  86  65  /  20  10  10  20  10
VICTORIA          63  84  62  87  63  /  30  10  10  20  10
LAREDO            69  93  69  93  71  /  10  10  10  10  10
ALICE             63  86  63  89  64  /  20  10  10  10  10
ROCKPORT          66  80  67  85  68  /  30  10  10  20  10
COTULLA           64  88  63  90  64  /  20  10  10  10  10
KINGSVILLE        63  85  64  87  66  /  20  10  10  20  10
NAVY CORPUS       67  79  68  84  69  /  20  10  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...PUBLIC/GRIDS
TE/81...MESO/AVIATION
Hazardous weather outlook, May 10, 5:46 AM CDT, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CDT THU MAY 10 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
546 AM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM WEST TEXAS INTO
SOUTHEAST TEXAS BY TONIGHT. THIS LOW WILL INTERACT WITH AMPLE
MOISTURE AND AN UNSTABLE AIRMASS TO PRODUCE SCATTERED
THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE CENTRAL AND
EASTERN PORTIONS OF SOUTH TEXAS AND ALSO THE ADJACENT WATERS. SOME
OF THESE STORMS WILL BE SEVERE THIS AFTERNOON AND EVENING ACROSS
THE EASTERN PORTIONS OF THE COASTAL BEND. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS. THE SEVERE THREAT WILL DIMINISH
BY LATE EVENING. HOWEVER...THE POTENTIAL FOR HEAVY RAIN WILL STILL
EXIST THROUGH TONIGHT. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES
WILL BE POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL OCCUR ON FRIDAY ACROSS MOST OF SOUTH
TEXAS DUE TO AN UPPER LOW AFFECTING THE AREA. SOME OF THE STORMS
MAY BE STRONG TO SEVERE. ONCE AGAIN...LARGE HAIL...STRONG WINDS
AND HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. ADDITIONAL
RAINFALL AMOUNTS OVER 1 INCH CAN BE EXPECTED IN SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING
FOR THE COASTAL BEND.

MB/JR

In the hours before

Special weather statement, May 10, 7:45 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
745 PM CDT THU MAY 10 2007

TXZ234-110115-
VICTORIA-
745 PM CDT THU MAY 10 2007

...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR INEZ...OR 9 MILES WEST OF EDNA...MOVING EAST
AT 20 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:28 PM CDTFlash Flood WarningCRPVictoria2 hr
May 10, 7:56 PM CDTSevere Thunderstorm WarningCRPVictoria23 min
May 10, 8:43 PM CDTSevere Thunderstorm WarningCRPMcMullen62 min
May 10, 9:04 PM CDTSevere Thunderstorm WarningCRPLive Oak56 min
May 10, 11:17 PM CDTSpecial Marine WarningCRP88 min
May 11, 12:09 AM CDTSevere Thunderstorm WarningCRPDuval51 min
May 11, 12:29 AM CDTTornado WarningCRPDuval31 min
May 11, 12:57 AM CDTTornado WarningCRPDuval33 min
May 11, 1:33 AM CDTTornado WarningCRPDuval19 min
May 11, 1:58 AM CDTSevere Thunderstorm WarningCRPDuval62 min
May 11, 3:18 AM CDTSevere Thunderstorm WarningCRPJim Wells22 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.